Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 45, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 25, 2004, 6:13 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 25, 2004, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 155 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
056 WUUS54 KBRO 252313 SVRBRO TXC247-505-260000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 612 PM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS WESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS * UNTIL 700 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RANDADO...OR 20 MILES SOUTHWEST OF HEBBRONVILLE MOVING EAST AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2723 9900 2705 9906 2694 9871 2725 9873 $$ PHILO/KVS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:35 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 25, 2:35 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 235 PM CDT FRI JUN 25 2004 .SHORT TERM...AN OUTFLOW BOUNDARY FROM CONV THE FIRED ALONG THE NE MEXICAN COASTLINE IS MOVING NORTH ALONG THE LOWER TX COASTLINE AND IS FIRING OFF ADDITIONAL CONV ALONG THE LOWER TX COASTLINE AND JUST OFFSHORE. THIS ACTIVITY IS MOVING N AT 15 TO 20 MPH. AFTERNOON VSBL SATL IMAGERY IS SHOWING GOOD CU FORMATION AROUND THE REGION INDICATIVE OF SOME DECENT DESTABILIZATION WITH LAPS LIS RANGING FROM -6 TO -8 WITH THE MOST UNSTABLE LIS LOCATED OVER THE GULF WATERS AND JUST NORTH OF THE BRO CWA. FURTHER NORTH OVER CENTRAL AND EASTERN TX MORE WIDESPREAD CONV IS FIRING TO THE SOUTH AND EAST OF THE 5H CLOSED LOW LOCATED SE OF MAF. ATTM...AM FAVORING THE ETA RESOLUTION FOR THE MOVEMENT OF THE W TX CLOSED LOW WHICH PULLS SEVERAL IMPULSES THROUGH DEEP SOUTH TX LATER TONIGHT AND SAT MAINTAIN A GOOD SETUP FOR NOCTURNAL AND MORNING CONV. THE GFS QPF FIELDS LOOK A BIT QUESTIONABLE AND GENERALLY FAVOR THE ETA QPF ALIGNMENT. THE ETA THEN MOVES THE 5H LOW OVER WEST TX INTO EAST TX BY 06Z SUN WHICH PLACES DEEP SOUTH TX UNDER A MORE DRY W-SW FLOW AT 5H RESULTING IN MUCH MORE LIMITED RAIN CHCS ON SUN AS THE BEST PVA REMAINS SITUATED OVER EAST TX. WILL UPDATE THE AFTERNOON ZFP TO ISSUE AN FFA FOR THE ENTIRE BRO CWA. WILL FAVOR THE MET FORECAST TEMPS AS OPPOSED TO THE MAV TEMPS DUE TO THE ETAS BETTER HANDLING OF CONV CHCS. && .LONG TERM...LONGER RANGE FORECAST GUIDANCE SHOWS MOISTURE VALUES DIMINISHING SOMEWHAT NEXT WEEK AS 5H RIDGING BUILDS IN THE TX COASTLINE AND THE TROPICAL MOISTURE PLUME SHIFTS FURTHER WEST OVER CENTRAL MEX AND WEST TX. WILL KEEP ISOLD/CHC POPS IN FOR THE UPCOMING WEEK. THE INCREASED RIDGING AND DRYING ATMS WILL ALLOW HIGH TEMPS TO WARM SOMEWHAT RESULTING IN TEMPS NEAR AND ABOVE CLIMO. && .MARINE...AT 2 PM BUOY 020 REPORTED SOUTH WINDS AT 16 KNOTS WITH GUSTS TO 18 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND PERIOD. A LOW PRESSURE TROUGH LOCATED OVER TEXAS WILL CONTINUE TO RESULT IN ATMOSPHERIC INSTABILITY OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS. AS A RESULT THE CHANCES FOR SHOWERS AND THUNDERSTORMS MOVING OVER THE MARINE AREAS WILL PERSIST THROUGH EARLY NEXT WEEK. MODERATE SOUTH TO SOUTHEAST WINDS WILL PREVAIL OVER THE MARINE AREAS THROUGH THE MIDDLE OF NEXT WEEK. WINDS AND SEAS WILL INCREASE SLIGHTLY OVER THE WEEKEND. WINDS AND SEAS WILL BE HIGHER IN AND NEAR SHOWERS AND THUNDERSTORMS. && .AVIATION...VFR CONDITIONS ARE BEING REPORTED AT THE REGIONAL AIRPORTS OF DEEP SOUTH TEXAS. SHOWERS WITH EMBEDDED THUNDERSTORMS ARE MOVING OVER DEEP SOUTH TEXAS THIS AFTERNOON. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER TEXAS WILL MAINTAIN THE CHANCES FOR SHOWERS AND THUNDERSTORMS OVER DEEP SOUTH TEXAS FOR THE NEXT FEW DAYS. SHOWERS AND THUNDERSTORMS MAY REDUCE CEILINGS TO MVFR AND TEMPORARY IFR CONDITIONS. VFR TO MVFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS OF DEEP SOUTH TEXAS THE NEXT 24 HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING TONIGHT FOR TXZ248>257. && SYNOPTIC...60 MARINE/AVIATION/MESO...63 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 25, 4:24 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE BROWNSVILLE TX 424 PM CDT FRI JUN 25 2004 TXZ248>257-261200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 424 PM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. ...A FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 4 AM SATURDAY... .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL POSSIBLE ACROSS ALL OF DEEP SOUTH TEXAS TONIGHT AS AN UPPER LEVEL LOW PRESSURE AREA OVER CENTRAL TEXAS INTERACTS WITH MOIST AND UNSTABLE AIR. ANY STRONG THUNDERSTORMS THAT DEVELOP WILL LIKELY PRODUCE RAINFALL TOTALS OF ONE TO TWO INCHES BY EARLY SATURDAY MORNING. SOME AREAS OF DEEP SOUTH TEXAS COULD POSSIBLY RECEIVE OVERALL STORM TOTALS FROM TWO TO FOUR INCHES BY 4 AM SATURDAY MORNING. ANY INTENSE RAIN THE DEVELOPS OVER SATURATED GROUND WILL MAKE FLASH FLOODING A CONCERN. IN ADDITION TO THE FLASH FLOODING POTENTIAL...A SEVERE THUNDERSTORM PRODUCING LARGE HAIL AND DAMAGING THUNDERSTORM WINDS IS ALSO POSSIBLE THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THIS WEEKEND. BUT DRIER CONDITIONS WILL START TO RETURN TO DEEP SOUTH TEXAS EARLY IN THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR RAINFALL AND SEVERE WEATHER REPORT. EMERGENCY MANAGERS ARE ASKED TO MONITOR WEATHER CONDITIONS CLOSELY THIS WEEKEND. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:02 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 43 min |
| Jun 24, 10:19 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 56 min |
| Jun 24, 10:32 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 43 min |
| Jun 25, 4:29 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 2 hr |
| Jun 25, 5:01 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 44 min |
| Jun 25, 5:14 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Jun 25, 5:47 PM CDT | Flash Flood Warning | BRO | Brooks | 3 hr |
| Jun 25, 5:55 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 65 min |
| Jun 25, 6:30 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.